Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 28, 2011, 6:40 PM CST for Marshall County, Roberts County, South Dakota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2011, 6:40 PM CST (00:40 UTC)
- Expired
- Jan 28, 2011, 10:22 PM CST
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
Counties Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 93 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWUS73 KABR 290040 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 640 PM CST FRI JAN 28 2011 ...BLUSTERY WINDS THIS EVENING... .STRONG WINDS HIGHER UP IN THE ATMOSPHERE ARE MAKING IT ALL THE WAY DOWN TO THE GROUND IN SPOTS OVER THE VERY FAR NORTHEASTERN CORNER OF SOUTH DAKOTA EARLY THIS EVENING. ONCE THE ATMOSPHERE STABILIZES LATER THIS EVENING...THESE STRONG WINDS SHOULD DIMINISH. SDZ007-008-290500- /O.NEW.KABR.WI.Y.0001.110129T0040Z-110129T0500Z/ MARSHALL-ROBERTS- INCLUDING THE CITIES OF...BRITTON...SISSETON 640 PM CST FRI JAN 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. * STRONG NORTHWEST WINDS CAN BE EXPECTED THROUGH LATE THIS EVENING. * NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH HAVE DEVELOPED AND WILL PERSIST FOR A FEW MORE HOURS THIS EVENING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
1 follow-up statement
640 WWUS73 KABR 290422 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1022 PM CST FRI JAN 28 2011 ...STRONG WINDS DIMINISHING... .BREEZY TO WINDY CONDITIONS WILL LIKELY PERSIST FOR THE REST OF TONIGHT AS COLD AIR ON A TIGHT PRESSURE GRADIENT WORKS INTO THE REGION. HOWEVER...30 MPH SUSTAINED WINDS AND 45 MPH GUSTS ARE NO LONGER EXPECTED TONIGHT. SDZ007-008-290530- /O.CAN.KABR.WI.Y.0001.000000T0000Z-110129T0500Z/ MARSHALL-ROBERTS- INCLUDING THE CITIES OF...BRITTON...SISSETON 1022 PM CST FRI JAN 28 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS ARE DIMINISHING. WIND ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED. HOWEVER...SUSTAINED WINDS BETWEEN 10 AND 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH ARE STILL PROBABLE FOR THE REST OF TONIGHT. $$ DORN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:32 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 28, 3:32 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 332 PM CST FRI JAN 28 2011 .SHORT TERM...THROUGH MONDAY AM IMPRESSIVE TEMPERATURE RISE TODAY WITH WEST/NORTHWEST WIND SUPPORTING EFFICIENT MIXING OF +6C AIR DOWN FROM H85. WILL SEE THE PRESSURE GRADIENT DROP SOMEWHAT OVERNIGHT...WITH WEAK COLD ADVECTION...BUT DONT EXPECT WE WILL DECOUPLE...SUGGESTING LOWS INTO THE TEENS AND 20S AT WORST. COLD ADVECTION INTENSIFIES DURING THE DAY SATURDAY...SO TEMPERATURES WILL FALL THROUGH THE DAY. A VERY WEAK WAVE EMBEDDED IN WEST/NORTHWEST FLOW SATURDAY WILL SUPPORT JUST ENOUGH MID LEVEL FORCING FOR LIGHT SNOW/FLURRIES...THOUGH DONT ANTICIPATE MUCH IF ANY ACCUMULATION. MORE IMPRESSIVE IS THE MODELS DEPICTION OF LOW MOISTURE TRAPPED IN THE LOWEST 3 TO 5KFT AS ARCTIC AIR POURS INTO THE REGION. H85 TEMPERATURES DOWN TO AROUND -15C DURING THIS TIME PERIOD...SQUARELY IN THE DENDRITIC GROWTH ZONE IN BUFKIT SOUNDINGS. WEAK LOW LEVEL LIFT WITH NORTHWEST FLOW ALOFT REMINISCENT OF MOST OF DECEMBER...TRANSLATES INTO LIGHT QPF/SNOW THROUGH A PROLONGED PERIOD OF TIME. CLOUD COVER AND COLD LOW LEVEL TEMPERATURES SUGGESTS THERMOMETER WILL NOT CHANGE MUCH ONCE COLD AIR IS IN PLACE FOR END OF WEEKEND/START OF NEXT WEEK. .LONG TERM...MONDAY THROUGH FRIDAY THE MODELS AND GFS ENSEMBLES AGREE PRETTY WELL EARLY ON IN THE LONG TERM AND THEN DIVERGE SOME LATE. THE PERIOD BEGINS WITH TWO SEPARATE LOW PRESSURE TROUGHS IN THE NORTHERN AND SOUTHERN JET STREAMS. THESE TWO TROUGHS WILL PHASE/MERGE MONDAY AND MONDAY NIGHT WITH A LARGE CLOSED CIRCULATION DEVELOPING IN THE SOUTHWEST US EXTENDING INTO THE CENTRAL US. THE MODELS THEN DIVERGE SOME ON HOW TO HANDLE THIS CIRCULATION THROUGH THE END OF THE WEEK. THEY ALSO SHOW DIFFERENCES ON HOW MUCH TO BUILD THE HEIGHTS OVER OUR REGION FOR THURSDAY AND FRIDAY. AT THE SURFACE...A LARGE ARCTIC HIGH PRESSURE AREA IN SOUTHERN CANADA ON MONDAY WILL SLIDE SLOWLY SOUTH ALONG THE EAST SLOPES OF THE ROCKIES THROUGH WEDNESDAY. THUS...EXPECT ARCTIC AIR TO HOLD IN TIGHT OVER OUR CWA THROUGH WEDNESDAY. WITH THIS ARCTIC AIR IN PLACE ALONG WITH A BROAD 70H LOW PRESSURE CIRCULATION ALOFT...EXPECT A DECENT CHANCE OF LIGHT SNOW ACROSS THE CWA ON MONDAY...ENDING MONDAY NIGHT. INCREASED CHANCES ACROSS THE CWA FOR MONDAY AND INTO MONDAY NIGHT. ALL OF THE LATEST MODELS SHOW SOME DECENT QPF DURING THIS TIME PERIOD. MAY HAVE TO INCREASE POPS EVEN MORE IN LATER FORECASTS. HAVE THE REST OF THE PERIOD DRY AT THIS TIME. WITH THE SURFACE HIGH PRESSURE AREA SLIDING MORE TO THE WEST ALONG WITH MORE CLOUD COVER AND WINDS ACROSS THE REGION...TEMPERATURES WILL BE AFFECTED SOME FOR MONDAY THROUGH TUESDAY. STILL HAVE IT PRETTY COLD FOR THIS TIME PERIOD. MONDAY NIGHT IS STILL EXPECTED TO BE MOSTLY IN THE TEENS BELOW ZERO. MAY HAVE TO ADJUST THESE TEMPERATURES SOME MORE DEPENDING ON THE TRACK OF THE UPPER LOW AND SURFACE HIGH PRESSURE AREA. OTHERWISE...THE EC AND GEM SHOW WARMER THICKNESSES LATE IN THE WEEK WHILE THE GFS KEEPS THE FLOW STRAIGHT FROM THE NORTH WITH LOWER THICKNESSES. THUS...TEMPERATURES LATE IN THE PERIOD MAY BE A LITTLE TOO HIGH IF THE GFS WORKS OUT. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS ARE EXPECTED AT ALL TAF LOCATIONS THROUGH THE REST OF THE DAY AND INTO THE EVENING. OTHERWISE...THE WINDS WILL BECOME WEST TO NORTHWEST AT ALL TAF LOCATIONS AND INCREASE THROUGH THE AFTERNOON AND EVENING. WINDS SHOULD BE ANYWHERE FROM 15 TO 20 KNOTS SUSTAINED WITH GUSTS TO 25 TO 30 KNOTS INTO LATE THIS EVENING. ALSO...MVFR STRATUS CLOUDS WILL BE MOVING INTO THE REGION AFTER 06Z WITH THE ARCTIC BOUNDARY. EXPECT THESE MVFR STRATUS TO OVERTAKE THE TAF SITES BY 12Z SATURDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...CONNELLY LONG TERM...MOHR AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 28, 2:13 PM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 213 PM CST FRI JAN 28 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-292015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 213 PM CST FRI JAN 28 2011 /113 PM MST FRI JAN 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SNOW ACROSS THE AREA FOR SATURDAY AND AGAIN SUNDAY THROUGH MONDAY. OVER THE COURSE OF THE WEEKEND AND START OF THE WORK WEEK...A COUPLE OF INCHES OF SNOW ACCUMULATION COULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:26 PM CST | Winter Weather Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 46 hr |
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.